MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI MIRACLEBROS 12; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI MIRACLEBROS 12; PTCA GUIDE WIRE
Catalog Number AG14M070
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device investigation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Based on the provided information and referring to know similar events, it was presumed that tensile stress generated with repeated attempts to remove the stuck guide wire in the lesion had most likely contributed to the reported wire separation.When the tensile stress exceeded the product's design limit, it caused the guide wire to fracture and eventually separated.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
Uf report #: (b)(4) was received from the us importer on october 24,, 2019.It was reported that the patient underwent a cardiac catheterization for an rca pci.Multiple attempts were made to open the blockage.During this process, a wire was unable to be removed for the rca.Multiple snares were deployed to remove the wire, however each attempt unsuccessful.Finally a radial jaw was use to pull the wire.Wire broke and was removed from the patient's radial artery.A fragment of the wire remains in the patient's rca.No patient harm noted.

Brand Name
ASAHI MIRACLEBROS 12
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key9307291
Report Number3003775027-2019-00183
Device Sequence Number13996340
Product Code DQX
UDI-Device Identifier04547327058131
UDI-Public(01)04547327058131(17)210430(10)180512A021
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K052339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberAG14M070
Device Lot Number180512A021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age76 YR
Patient Weight89